Alert archive / Minnesota / River Flood Warnings in 2008
River Flood Warning 49, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 13, 2008, 5:20 PM CDT for Houston County, Minnesota. It took effect at Jun 15, 2008, 4:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 13, 2008, 5:20 PM CDT (22:20 UTC)
- In effect from
- Jun 15, 2008, 4:00 AM CDT
- Expired
- Jun 14, 2008, 2:43 AM CDT
- In force
- Issued by
- NWS La Crosse, WI
- Flood severity
- Minor
County Houston County, MN
The radar
The La Crosse radar (KARX), 30 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Root River (MN) at Houston (HOUM5).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05385000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KARX 132220 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 520 PM CDT FRI JUN 13 2008 ...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING LOCATIONS... ROOT RIVER NEAR HOUSTON AFFECTING HOUSTON COUNTY ...MINOR FLOODING IS FORECAST... .HEAVY RAIN ACROSS THE ROOT RIVER BASIN IN THE PAST FEW DAYS IS EXPECTED TO CAUSE RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE MNC055-140820- /O.NEW.KARX.FL.W.0049.080614T1649Z-080616T0743Z/ /HOUM5.1.ER.080614T1649Z.080615T0600Z.080615T1943Z.NO/ 520 PM CDT FRI JUN 13 2008 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLOOD WARNING FOR THE ROOT RIVER NEAR HOUSTON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4 PM FRIDAY THE STAGE WAS 11.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE TOMORROW MORNING AND CREST NEAR 15.5 FEET BY SUNDAY JUST AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY AFTERNOON. * AT 15.0 FEET...MINOR LOWLAND FLOODING OCCURS. $$
2 follow-up statements
000 WGUS83 KARX 140206 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 906 PM CDT FRI JUN 13 2008 ...THE FLOOD WARNING CONTINUES FOR... KICKAPOO RIVER AT SOLDIERS GROVE DOWNSTREAM THROUGH STEUBEN AFFECTING CRAWFORD AND VERNON COUNTIES ROOT RIVER NEAR HOUSTON AFFECTING HOUSTON COUNTY TURKEY RIVER AT ELKADER AND GARBER AFFECTING CLAYTON COUNTY MISSISSIPPI RIVER AT MCGREGOR AND GUTTENBERG DAM 10 AFFECTING CLAYTON...CRAWFORD AND GRANT COUNTIES ZUMBRO RIVER AT ZUMBRO FALLS AFFECTING WABASHA COUNTY ...MODERATE FLOODING IS OCCURRING AND WILL CONTINUE......MINOR FLOODING IS OCCURRING AND WILL CONTINUE......MINOR FLOODING IS FORECAST......MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .HEAVY RAIN ACROSS THE AREA IN THE PAST FEW DAYS HAS CAUSED CONTINUED RIVER LEVEL RISES ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC023-123-141206- /O.EXT.KARX.FL.W.0028.000000T0000Z-080614T2100Z/ /SOGW3.3.ER.080608T1501Z.080609T1130Z.080614T0900Z.NR/ 906 PM CDT FRI JUN 13 2008 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT SOLDIERS GROVE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 1 PM FRIDAY THE STAGE WAS 13.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW MORNING. * AT 13.0 FEET...MINOR FLOODING NEAR THE RIVER MAY OCCUR. $$ WIC023-141205- /O.EXT.KARX.FL.W.0029.000000T0000Z-080617T1600Z/ /GMIW3.3.ER.080608T1330Z.080609T1830Z.080617T0400Z.NR/ 906 PM CDT FRI JUN 13 2008 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT GAYS MILLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2 PM FRIDAY THE STAGE WAS 14.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY LATE MONDAY EVENING. * AT 15.0 FEET...MODERATE FLOODING IS POSSIBLE IN AND AROUND GAYS MILLS. * AT 13.0 FEET...WATER BEGINS TO COVER ROADS NEAR THE RIVER AND OTHER MINOR FLOODING OCCURS IN AREAS ADJACENT TO THE RIVER. $$ WIC023-141205- /O.EXT.KARX.FL.W.0030.000000T0000Z-080617T1200Z/ /STEW3.3.ER.080608T1930Z.080610T0700Z.080617T0000Z.NR/ 906 PM CDT FRI JUN 13 2008 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT STEUBEN. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8 PM FRIDAY THE STAGE WAS 13.0 FEET. * MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY MONDAY EVENING. * AT 13.0 FEET...BRIDGE STREET NEAR THE GAGE BEGINS TO FLOOD AND HIGHWAY 179 MAY BE THREATENED. * AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. $$ IAC043-141205- /O.EXT.KARX.FL.W.0022.000000T0000Z-080615T1912Z/ /EKDI4.3.ER.080608T1316Z.080610T1130Z.080615T0712Z.NR/ 906 PM CDT FRI JUN 13 2008 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT ELKADER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 830 PM FRIDAY THE STAGE WAS 16.6 FEET. * MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER HAS RECENTLY CRESTED AND IS IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY SUNDAY MORNING. * AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. $$ IAC043-141205- /O.EXT.KARX.FL.W.0023.000000T0000Z-080616T0215Z/ /GRBI4.3.ER.080608T1402Z.080610T1845Z.080615T1415Z.NO/ 906 PM CDT FRI JUN 13 2008 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8 PM FRIDAY THE STAGE WAS 20.6 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY LATE SUNDAY MORNING. * AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES INUNDATED. * AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. $$ IAC043-WIC043-141205- /O.CON.KARX.FL.W.0038.000000T0000Z-000000T0000Z/ /GTTI4.1.ER.080612T0124Z.080616T1200Z.000000T0000Z.NO/ 906 PM CDT FRI JUN 13 2008 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT GUTTENBERG DAM 10. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8 PM FRIDAY THE STAGE WAS 15.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * THE RIVER WILL CONTINUE RISING IN THE FOLLOWING DAYS...NEAR 16.0 FEET BY MONDAY. * AT 15.5 FEET...THE WATER IS OVER MARINA ROAD. * AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS TO OCCUR. $$ IAC043-WIC023-043-141205- /O.CON.KARX.FL.W.0039.000000T0000Z-000000T0000Z/ /MCGI4.1.ER.080611T2000Z.080618T1800Z.000000T0000Z.NO/ 906 PM CDT FRI JUN 13 2008 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT MCGREGOR. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8 PM FRIDAY THE STAGE WAS 16.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY WEDNESDAY. * AT 18.0 FEET...PUMPING OPERATIONS BEGIN AT THE PRAIRIE DU CHIEN WASTE WATER TREATMENT FACILITY. * AT 17.0 FEET...MINOR LOWLAND FLOODING BEGINS AND ACCESS TO PARKS NEAR THE RIVER IN PRAIRIE DU CHIEN ARE AFFECTED. * AT 16.5 FEET...WATER MAY BEGIN TO GO OVER THE ROAD COVERING PART OF HIGHWAY C NEAR HIGHWAY 18. * AT 16.0 FEET...THE BRIDGE APPROACH TO SAINT FERIOLE ISLAND BEGINS TO FLOOD. PUMPING OPERATIONS ARE UNDERWAY. $$ MNC055-141205- /O.EXT.KARX.FL.W.0049.080615T0900Z-080616T0130Z/ /HOUM5.1.ER.080615T0900Z.080615T1200Z.080615T1330Z.NO/ 906 PM CDT FRI JUN 13 2008 THE FLOOD WARNING CONTINUES FOR THE ROOT RIVER NEAR HOUSTON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8 PM FRIDAY THE STAGE WAS 11.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY SUNDAY MORNING CREST BETWEEN 15.0 AND 15.5 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON. * AT 15.0 FEET...MINOR LOWLAND FLOODING OCCURS. $$ MNC157-141205- /O.CON.KARX.FL.W.0044.000000T0000Z-080614T1840Z/ /ZUMM5.1.ER.080613T1141Z.080613T2000Z.080614T0640Z.NO/ 906 PM CDT FRI JUN 13 2008 THE FLOOD WARNING CONTINUES FOR THE ZUMBRO RIVER AT ZUMBRO FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8 PM FRIDAY THE STAGE WAS 19.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY TONIGHT JUST AFTER MIDNIGHT. * AT 18.0 FEET...MINOR FLOODING BEGINS. $$
000 WGUS83 KARX 140743 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 243 AM CDT SAT JUN 14 2008 ...THE FLOOD WARNING IS CANCELLED FOR... TURTLE CREEK NEAR AUSTIN AFFECTING MOWER COUNTY ROOT RIVER NEAR HOUSTON AFFECTING HOUSTON COUNTY WISCONSIN RIVER AT MUSCODA AFFECTING GRANT AND RICHLAND COUNTIES ZUMBRO RIVER AT ZUMBRO FALLS AFFECTING WABASHA COUNTY .RIVER LEVELS HAVE FALLEN OR REMAIN BELOW FLOOD STAGE...THEREFORE THE FLOOD WARNING HAS BEEN CANCELED. THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS LISTED ABOVE. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE MNC099-140813- /O.CAN.KARX.FL.W.0040.000000T0000Z-080614T1441Z/ /TRCM5.2.ER.080612T0603Z.080612T1845Z.080614T0348Z.NR/ 243 AM CDT SAT JUN 14 2008 THE FLOOD WARNING IS CANCELLED FOR THE TURTLE CREEK NEAR AUSTIN. * AT 01AM SATURDAY THE STAGE WAS 10.2 FEET. * FLOOD STAGE IS 10.5 FEET. $$ MNC055-140813- /O.CAN.KARX.FL.W.0049.000000T0000Z-080616T0130Z/ /HOUM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 243 AM CDT SAT JUN 14 2008 THE FLOOD WARNING IS CANCELLED FOR THE ROOT RIVER NEAR HOUSTON. * AT 02AM SATURDAY THE STAGE WAS 11.4 FEET. * FLOOD STAGE IS 15.0 FEET. $$ WIC043-103-140813- /O.CAN.KARX.FL.W.0048.000000T0000Z-080616T1200Z/ /MUSW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 243 AM CDT SAT JUN 14 2008 THE FLOOD WARNING IS CANCELLED FOR THE WISCONSIN RIVER AT MUSCODA. * AT 02AM SATURDAY THE STAGE WAS 7.7 FEET. * FLOOD STAGE IS 9.0 FEET. $$ MNC157-140813- /O.CAN.KARX.FL.W.0044.000000T0000Z-080614T1840Z/ /ZUMM5.1.ER.080613T1141Z.080613T2000Z.080614T0507Z.NO/ 243 AM CDT SAT JUN 14 2008 THE FLOOD WARNING IS CANCELLED FOR THE ZUMBRO RIVER AT ZUMBRO FALLS. * AT 02AM SATURDAY THE STAGE WAS 17.4 FEET. * FLOOD STAGE IS 18.0 FEET. $$ DAS
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 13, 3:28 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 13, 3:28 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 328 PM CDT FRI JUN 13 2008 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT FORECAST CONCERNS THIS PACKAGE....SHRA/TSRA CHANCES SAT AFTERNOON INTO SUN...TEMPERATURES THRU THE PERIOD. 18Z SFC ANALYSIS HAD LOW PRESSURE CENTERED OVER WESTERN ONT. COLD FRONT WAS LOCATED OVER EASTERN WI TO CENTRAL MO. DEW POINTS ACROSS MUCH OF MN/IA/WI BEHIND THIS BOUNDARY HAD FALLEN INTO THE MID 40S TO LOWER 50S. THIS ALONG WITH BRISK WEST WINDS AND THE AIRMASS MIXED TO 850MB ALLOWING FOR SOME MUCH NEEDED DRYING ACROSS THE AREA TODAY. VIS IMAGERY SHOWED CLOUDS WITH SFC/UPPER LOW OVER SOUTHERN CAN SPREADING EAST ACROSS MUCH OF MN INTO NORTHWEST WI...WITH SUNNY TO PARTLY CLOUDY SKIES BETWEEN THAT AND THE FRONTAL BAND. REGIONAL RADARS SHOWED SCT -SHRA GENERALLY CONFINED TO ND/NORTHWEST MN... WHERE 700MB TEMPS WERE -4C OR COLDER. 13.12Z NAM/GFS LOOK TO HAVE INITIALIZED WITHOUT SIGNIFICANT ERROR. EVEN AS SOLUTIONS AT 500MB DIVERGE BY 48HRS...EVOLUTION OF SFC FIELDS AND RESULTANT SENSIBLE WEATHER OUTCOME LOOKS TO REMAIN RATHER SIMILAR TONIGHT INTO MON NIGHT. DPROG/DT OF 500MB HGTS AT 13.12Z SHOWED NAM/GFS HAVE TRENDED TOWARD A COMPROMISE OF THEIR 11.12Z AND 12.12Z RUNS WITH BETTER RUN-TO-RUN CONSISTENCY TO GFS. THRU 36HRS GFS SHOWS THE BETTER RUN-TO-RUN CONSISTENCY AS THE UPPER LOW LIFTS TO WESTERN HUDSONS BAY AND THE NEXT STRONGER PIECE OF SHORTWAVE ENERGY MOVES INTO EASTERN MT/WESTERN ND AT 36HRS. FOR 36-60HRS TRENDS IS A BIT STRONGER WITH THE SHORTWAVE AS IT MOVES INTO THE REGION. STRONGER/FASTER GFS SUPPORTED BY ECMWF/UKMET...WHILE NAM MORE CONSISTENT WITH EARLIER GFS RUNS HOLDING SOME ENERGY/TROUGHING BACK INTO SASKAT THRU 60HRS. THESE TRENDS CONTINUE IN THE 60-84HR TIME FRAME AS THE TROUGH MOVES EAST OF THE AREA AND HGTS START TO BUILD...WITH NAM LOOKING LIKE AN OUTLIER HAVING A TROUGH NEAR THE ND/SASKAT BORDER AT 84HRS. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED NAM/GFS REASONABLE WITH THE SFC MASS FIELDS ACROSS THE CENTRAL CONUS. BOTH NAM/GFS WERE TOO WIDESPREAD WITH 12Z-18Z PRECIP ACROSS DAKOTAS/MN UNDER THE UPPER LOW...WHILE A BLEND LOOKED BEST WITH THE CENTRAL MS VALLEY PRECIP. PER WV IMAGERY...A COMPROMISE OF NAM/GFS LOOKED BEST WITH THE SHORTWAVE DETAILS ACROSS NOAM. NO MODEL FAVORITE BASED ON 18Z DATA BUT WITH GFS MORE IN LINE WITH ECMWF/UKMET AND ENSEMBLES...GENERALLY FAVORED ITS SOLUTION THIS CYCLE. SHORT TERM FORECAST CONFIDENCE AVERAGE THIS CYCLE. FOR THE SHORT TERM...MID/UPPER LEVEL LOW MOVES EAST TONIGHT...WITH COLDEST CORE OF 850-700MB AIR AND BULK OF THE SHORTWAVE ENERGY REMAINING NORTH OF THE FORECAST AREA. MUCH OF -SHRA UNDER THE COLD POOL OVER ND/NORTHERN MN THIS AFTERNOON LOOK VERY DIURNALLY DRIVEN. WITH LOSS OF SUNSHINE/HEATING THIS EVENING...AIRMASS EXPECTED TO STABILIZE QUICKLY THIS EVENING AND -SHRA TO DIMINISH. DID LEAVE SMALL EVENING -SHRA CHANCE ACROSS THE NORTHWEST/NORTH END OF THE FORECAST AREA...THEN DRY OVERNIGHT/SAT MORNING AS WEAK SHORTWAVE RIDGING BUILDS OVER THE AREA. QUESTION FOR SAT AFTERNOON INTO SAT NIGHT IS HOW QUICKLY SFC-850MB MOISTURE RETURNS AHEAD OF THE NEXT TROUGH/FRONT/SHORTWAVE ADVANCING INTO THE NORTHERN PLAINS. MDT 850- 700MB WARM ADVECTION/ISENTROPIC LIFT INDICATED AHEAD OF THIS TROUGH BY SAT AFTERNOON...BUT SFC DEW POINTS CLIMBING INTO THE LOW-MID 60S LOOK A BIT ROBUST. MIXED LAYER DEW POINTS IN THE 55F TO 60F RANGE LOOK MORE REASONABLE. THESE DEW POINTS STILL GIVE MIXED LAYER CAPES OF AROUND 1000 J/KG FOR SAT AFTERNOON/EARLY EVENING. SHEAR PARAMETERS FAVORABLE FOR ISOLATED SUPER-CELLS PER SWODY2. WITH A LESS RICH MOISTURE PLUME SAT/SAT NIGHT...ANY CONVECTION APPEARS TO BE MORE SCATTERED WITH ANY HEAVY RAIN THREAT QUITE ISOLATED. RAISED -SHRA/TSRA CHANCE A BIT SAT NIGHT INTO SUN MORNING WITH APPROACH OF THE SFC FRONT...MID LEVEL TROUGH AND SHORTWAVE. PER LATEST MODEL/ENSEMBLE CONSENSUS...FRONT...TROUGH AND SHORTWAVE PUSH THRU THE FORECAST AREA SUN. MIXED LAYER CAPE AGAIN BUILDS TO AROUND 1000 J/KG AHEAD OF THE FRONT BY MID-DAY SUN. RATHER STRONG DRYING INDICATED BEHIND THE FRONT/TROUGH FOR LATER SUN/SUN NIGHT. CARRIED HIGHER -SHRA/TSRA CHANCES OVER THE SOUTHEAST HALF OF THE FORECAST AREA SUN...AHEAD OF THE FRONT LONGER. TRENDED RAIN CHANCES DOWNWARD SUN NIGHT WITH THE STRONG DRYING/SUBSIDENCE SPREADING IN BEHIND THE FRONT. REMOVED RAIN CHANCE FROM MON AS HGTS START TO BUILD AND CANADIAN HIGH PRESSURE SETTLES INTO THE UPPER MIDWEST. GUIDANCE LOWS FOR TONIGHT SIMILAR AND REASONABLE. FAVORED A BLEND OF GUIDANCE HIGHS SAT/SUN. WITH MODEL DEW POINTS LOOKING A BIT HIGH SAT NIGHT...FAVORED COOLER MAV/FWC LOWS. WITH SOME WIND FOR BOUNDARY LAYER MIXING AND THE WET LANDSCAPE...FAVORED WARMER OF GUIDANCE LOWS SUN NIGHT. USED A BLEND OF GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/LOWS MON/MON NIGHT. .LONG TERM...TUESDAY THROUGH FRIDAY 13.00Z MEDIUM RANGE MODELS IN RATHER GOOD AGREEMENT WITH EACH OTHER AND THEIR 12.00Z RUNS AT 00Z TUE...AS PREVIOUS FORECASTER STATED... WITH A PATTERN THAT THIS PART OF THE COUNTRY HAS BEEN WISHING FOR. MODELS REMAIN IN REASONABLY GOOD AGREEMENT THRU FRI AS TROUGHING DEVELOPS NEAR THE EAST/WEST COASTS AND RIDGING ALOFT DEVELOPS OVER CENTRAL NOAM...AND FORECAST CONFIDENCE IN THE LONG TERM REMAINS ON THE GOOD SIDE. TREND OF MODELS BY THU/FRI IS LESS PROGRESSIVE WITH THE WESTERN NOAM TROUGHING...WITH THE UPPER RIDGE AXIS REMAINING OVER THE PLAINS STATES INTO FRI. HOWEVER...THE RIDGING ALOFT IS NOT EXCEPTIONALLY STRONG WITH STANDARDIZED HGT ANOMALIES ONLY NEAR 0.5 SIGMA IN THE RIDGE AXIS. THIS MAKES THE RIDGE PRONE TO SHORTWAVES RIDING THRU IT AND TOWARD THE REGION...WITH MODELS INDICATING A STRONGER SHORTWAVE TO MOVE ACROSS SOUTHERN CAN BY FRI. TUE THRU THU STILL LOOKING DRY AS HGTS BUILD...THE REGION REMAINS UNDER NORTHWEST FLOW ALOFT AND A BROAD AREA OF CANADIAN HIGH PRESSURE SETTLES SOUTH ACROSS THE NORTH-CENTRAL CONUS. MAY YET NEED A SMALL -SHRA/TSRA CHANCE ON FRI...DEPENDING ON STRENGTH/TIMING OF SHORTWAVE ACROSS SOUTHERN CAN...HOW FAST THE SFC HIGH WOULD SLIDE EAST OF THE AREA AND HOW QUICKLY SOUTHERLY FLOW/MOISTURE RETURN WOULD BECOME ESTABLISHED ON THE BACK SIDE OF THE HIGH. LEFT FRI DRY FOR NOW AS SFC HIGH LOOKS RELUCTANT TO MOVE EAST UNTIL NEXT WEEKEND AND PLENTY OF DETAIL DIFFERENCES ON THE SOUTHERN CAN SHORTWAVE BY FRI. 850MB TEMPS REMAIN 0.5 TO AROUND 1.0 STANDARD DEVIATIONS BELOW NORMAL THRU MUCH OF NEXT WEEK...MODERATING A BIT TOWARD THE END OF THE WEEK. GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE MAX/MINS FOR TUE THRU FRI ALL QUITE SIMILAR AND LOOK GOOD AT ABOUT A CATEGORY BELOW NORMAL FOR MID JUNE. && .AVIATION...TONIGHT AND SATURDAY VFR CONDITIONS TO PREVAIL AT THE TAF SITES. WINDS WILL BE SOMEWHAT OF A CROSS WIND VECTOR AND GUSTY DURING THE DAYLIGHT HOURS TODAY. SOME MVFR ISOLATED SHRA OR TSRA ACTIVITY MAY OCCUR LATER SATURDAY BEYOND THE TAF PERIOD. && .HYDROLOGY... WATER CONTINUED TO DRAIN OFF THE SOGGY LANDSCAPE INTO LARGER STREAMS AND RIVERS. AREAL FLOOD WARNINGS REMAIN ACROSS GRANT AND SOUTHERN JUNEAU COUNTIES...WHICH WERE HARD HIT BY HEAVY RAINS THU/THU EVENING. THE FLAT...POORLY DRAINED LANDSCAPE ACROSS PORTION OF JUNEAU COUNTY RESULTING IN SLOW DRAINAGE OF WATER AND FLOODING ACROSS PORTIONS OF I-90/94 AROUND MAUSTON AND POINTS SOUTH. LEVELS IN MANY TRIBUTARY STREAMS NEARING CREST OR BEGINNING TO SLOWLY FALL AS WATER DRAINS INTO THE MS/WI RIVERS. THOSE THAT HAVE NOT CRESTED SHOULD DO SO IN THE NEXT 24HRS. THE DRIER PATTERN AND MORE SCT COVERAGE OF ANY SHRA/TSRA SAT AFTERNOON THRU SUN MORNING WILL ALLOW WATER LEVELS TO CONTINUE FALLING LATER IN THE WEEKEND INTO NEXT WEEK. FLOOD WATERS WILL TAKE SOME TIME TO DRAIN THRU THE MS/WI RIVERS WHERE LEVELS WILL CONTINUE TO RISE THRU THE WEEKEND...WITH CRESTS NEAR OR BELOW FLOOD STAGE INTO NEXT WEEK. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...RRS AVIATION..........BAUMGARDT HYDROLOGY.........RRS
Hazardous weather outlook, Jun 13, 3:40 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 340 PM CDT FRI JUN 13 2008 UPDATED JUNEAU COUNTY INFORMATION MNZ079-086>088-094-095-WIZ017-029-032>034-141100- BUFFALO-CLARK-DODGE-FILLMORE-JACKSON-MOWER-OLMSTED-TAYLOR- TREMPEALEAU-WABASHA-WINONA- 340 PM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... WESTERN AND CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT RIVERS IN SOUTHEASTERN MINNESOTA WILL SEE FLOODING AS RUNOFF FROM RECENT HEAVY RAINS CONTINUES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RENEWED THREAT OF THUNDERSTORMS WILL COME ON SATURDAY AFTERNOON AND INTO SUNDAY MORNING AS THE NEXT COLD FRONT SHIFTS SLOWLY THROUGH THE REGION. THE BETTER CHANCE OF MORE ORGANIZED THUNDERSTORM ACTIVITY...AND SEVERE STORMS WILL COME SATURDAY AFTERNOON AND EVENING. IT APPEARS THE COLD FRONT WILL SHIFT SOUTHEAST OF THE AREA SUNDAY TO ELIMINATE THE CHANCE OF STRONG STORMS. WHILE WIDESPREAD HEAVY RAIN IS NOT EXPECTED WITH THESE SCATTERED THUNDERSTORM CLUSTERS...SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE. THIS MAY DELAY SOME CRESTS ON AREA RIVERS...OR CAUSE QUICK RUNOFF ON THE SATURATED SOILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR PERIODS ON SATURDAY AFTERNOON AND SATURDAY NIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ096-WIZ041-042-044-053>055-141100- ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-HOUSTON- HOWARD-LA CROSSE-MITCHELL-MONROE-RICHLAND-VERNON-WINNESHIEK- 340 PM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT RIVER FLOODING WILL CONTINUE FOR MANY RIVERS ACROSS THE AREA AS RUNOFF FROM RECENT HEAVY RAINS CONTINUES. MANY ROADS NEAR THESE RIVERS WILL CONTINUE TO BE CLOSED DUE TO THE FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RENEWED THREAT OF THUNDERSTORMS WILL COME ON SATURDAY AFTERNOON AND INTO SUNDAY AFTERNOON AS THE NEXT COLD FRONT SHIFTS SLOWLY THROUGH THE REGION. THE BETTER CHANCE OF MORE ORGANIZED THUNDERSTORM ACTIVITY...AND SEVERE STORMS WILL COME SATURDAY AFTERNOON AND EVENING. A FEW STRONGER STORMS COULD OCCUR SUNDAY AFTERNOON...BUT THESE WILL QUICKLY MOVE OUT OF THE AREA. WHILE WIDESPREAD HEAVY RAIN IS NOT EXPECTED WITH THESE SCATTERED THUNDERSTORM CLUSTERS...SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE. THIS MAY DELAY SOME CRESTS ON AREA RIVERS...OR CAUSE QUICK RUNOFF ON THE SATURATED SOILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR PERIODS WITHIN A SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON WINDOW. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. WIZ043-061-141100- GRANT-JUNEAU- 340 PM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT MANY ROADS REMAIN CLOSED IN GRANT COUNTY AND A STATE OF EMERGENCY IS IN EFFECT THERE AS THE COUNTY RECOVERS FROM HEAVY RAINS ON THURSDAY. SOME ROADS...ESPECIALLY THOSE IN LOW SPOTS...REMAIN FLOODED IN JUNEAU COUNTY. RIVERS...CREEKS...AND STREAMS ACROSS THE COUNTIES WILL REMAIN HIGH...AND IN SOME CASES...IN FLOOD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RENEWED THREAT OF THUNDERSTORMS WILL COME ON SATURDAY AFTERNOON AND INTO SUNDAY AFTERNOON AS THE NEXT COLD FRONT SHIFTS SLOWLY THROUGH THE REGION. THE BETTER CHANCE OF MORE ORGANIZED THUNDERSTORM ACTIVITY...AND SEVERE STORMS WILL COME SATURDAY AFTERNOON AND EVENING. A FEW STRONGER STORMS COULD OCCUR SUNDAY AFTERNOON...BUT THESE WILL QUICKLY MOVE OUT OF THE AREA. WHILE WIDESPREAD HEAVY RAIN IS NOT EXPECTED WITH THESE SCATTERED THUNDERSTORM CLUSTERS...SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE. THIS MAY DELAY SOME CRESTS ON AREA RIVERS...OR CAUSE QUICK RUNOFF ON THE SATURATED SOILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR PERIODS WITHIN A SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON WINDOW. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BINAU/BAUMGARDT
Nearby
River Flood Warnings in Minnesota, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.